Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Unprotected sex. Taking morning after pill, vaginal bleeding. Implantation bleeding or birth control side-effects?

i had unprotected sex to night in a row on 1/9 and 10 and took th emorning after pill on the eleventh. I had my last period on 1/4-11 and my previous cycle was 12/5-12. On the fourteenth i experienced bleeding as though i having another cycle. I bled alot on the fifteenth and today, the sixteenth, the bleeding has slowed down. Is this implanation bleeding or the side effects of the morning after pill thinning my uterus and making my body beleive it is on its cycle so I dont get pregnant? the pill or implantation bleeding??? please help
Asked On : Sun, 20 Jan 2013
Answers:  2 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
May 2013
Thanks for the query.
Emergency pill can alter the menstrual cycle depending on the period of the cycle when the tablet was taken.
As you have taken the tablet in the first half of the cycle, it might have preponed your menstrual flow by leading to withdrawal effect.
The possibility of pregnancy is less in your case, as you had intercourse in the first week of the menstrual cycle and as you took the emergency pill.
So, possibly the bleeding you had could be due to emergency pill only.
Repeated usage of emergency pills can lead to menstrual irregularities.
So, better to choose some regular method of contraception.
Take care.
Answered: Tue, 31 Dec 2013
I find this answer helpful
OBGYN Dr. Shanti Vennam's  Response
The cause of the bleeding is due to the withdrawal effect caused by the pill intake as the emergency pill contains a high dose of hormone enough to disrupt the normal hormonal milieu of the body. The pill is very effective if taken within the stipulated time-interval after unprotected intercourse. Please remember, use of the pill should be restricted to once or twice during a year as it can otherwise lead to gross hormonal imbalances. You may also expect a delayed normal period and if you do not see your next normal period within 10-14 days after it is due, please get further help from a specialist. Take care.
Answered: Tue, 31 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor